Alert archive / Kentucky / Wind Advisories in 2008

Wind Advisory 6, NWS Jackson, KY

February 10, 200833 counties in Kentucky

NWS Jackson, KY issued this wind advisory at Feb 10, 2008, 4:15 PM EST for 33 counties in Kentucky. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Feb 10, 2008, 4:15 PM EST (21:15 UTC)
Expired
Feb 10, 2008, 6:50 PM EST
In force
3 hr
Issued by
NWS Jackson, KY
All 33 counties

Bath County, KY, Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Fleming County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Montgomery County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2008-02-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2008-02-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
124 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
332 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KJKL 102115
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
415 PM EST SUN FEB 10 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110000-
/O.EXP.KJKL.WI.Y.0005.000000T0000Z-080210T2100Z/
/O.NEW.KJKL.WI.Y.0006.080210T2115Z-080211T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
415 PM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WIND GUSTS UP TO 45 MPH ARE EXPECTED AT TIMES INTO THE EARLY 
EVENING HOURS BEFORE DIMINISHING. WINDS OF THIS MAGNITUDE MAY
BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN
DOWN... ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL.
RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND
BY THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

$$
2 follow-up statements
000 
WWUS73 KJKL 102227
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
527 PM EST SUN FEB 10 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110000-
/O.CON.KJKL.WI.Y.0006.000000T0000Z-080211T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
527 PM EST SUN FEB 10 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. 

WIND GUSTS UP TO 45 MPH ARE EXPECTED AT TIMES INTO THE EARLY
EVENING HOURS BEFORE DIMINISHING. WINDS OF THIS MAGNITUDE MAY
BRING DOWN TREE LIMBS. SHALLOW ROOTED TREES MAY ALSO BE BLOWN
DOWN... ESPECIALLY WITH THE WET GROUND FROM THE RECENT RAINFALL.
RESIDENTS SHOULD SECURE OUTDOOR OBJECTS THAT MAY BE BLOWN AROUND
BY THE WIND.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
WIND GUSTS BETWEEN 45 AND 57 MPH ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION. STAY TUNED TO NOAA WEATHER RADIO...
LOCAL RADIO AND TELEVISION MEDIA FOR FURTHER DETAILS OR UPDATES.
FOR MORE INFORMATION...VISIT OUR INTERNET WEB SITE AT
WEATHER.GOV/JACKSONKY.

$$
000 
WWUS73 KJKL 102350
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
650 PM EST SUN FEB 10 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-110100-
/O.CAN.KJKL.WI.Y.0006.000000T0000Z-080211T0000Z/
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...
MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...
PAINTSVILLE...CAMPTON...SALYERSVILLE...PRESTONSBURG...
BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...HAZARD...
MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
650 PM EST SUN FEB 10 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. NORTHWEST WINDS HAVE DIMINISHED TO BETWEEN 10 AND 20 MPH
ACROSS THE AREA. THE WINDS WILL CONTINUE TO SLACKEN THROUGH THE REST OF
TONIGHT.

$$

GEOGERIAN

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this wind advisory went out at Feb 10, 12:04 PM EST, 4 hours 11 minutes earlier.

Area forecast discussion, Feb 10, 12:04 PM EST, 4 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1204 PM EST SUN FEB 10 2008

.SHORT TERM.../THE REST OF TODAY/

ARCTIC FRONT IS NOW PASSING THROUGH EAST KENTUCKY INDICATED BY A
SLIGHT WIND SHIFT TO THE WEST-NORTHWEST AND A QUICK TEMP AND
DEWPOINT DROP. AHEAD OF THE FRONT... TEMPS REMAIN IN THE 40S ACROSS
EXTREME SOUTHEAST KENTUCKY BUT EXPECT THESE TO LEVEL OFF AND THEN
FALL SOME LATER THIS AFTERNOON. COLD ADVECTION SHOULD KEEP TEMPS
SLOWLY FALLING FROM NOW INTO THE AFTERNOON HOURS FOR THE REMAINDER
OF THE AREA WITH READINGS WELL INTO THE 20S BY LATE IN THE
AFTERNOON. EXTENSIVE BAND OF CLOUD COVER WILL CONTINUE TO SHIFT
SOUTH THROUGH THE AREA TODAY. THESE CLOUDS ARE HINDERING MIXING
ENOUGH THAT IT WILL BE VERY HARD TO ACHIEVE ADVISORY CRITERIA WINDS
UNTIL THEY SCATTER OUT... WHICH SHOULD OCCUR AS WE HEAD INTO THE
AFTERNOON HOURS SO WILL CONTINUE THE HEADLINE AS IS THROUGH 4 PM.

/TONIGHT THROUGH TUESDAY/

EXPECTING A MOSTLY CLEAR AND VERY COLD NIGHT TONIGHT...WITH MOST
VALLEY TEMPERATURES WELL INTO THE SINGLE DIGITS...WITH SOME PLACES
NEAR ZERO. MONDAY WILL START OUT WITH HIGH PRESSURE IN CONTROL...BUT
CLOUDS WILL BE INCREASING AHEAD OF AN APPROACHING WARM FRONT. THERE
COULD ALSO BE SOME LIGHT SNOW OR FREEZING RAIN LATE IN THE DAY MAINLY
NORTH OF THE MOUNTAIN PARKWAY. THE MAIN CONCERN THOUGH WILL BE FOR
MONDAY NIGHT INTO TUESDAY MORNING...WITH A GOOD POTENTIAL FOR
FREEZING RAIN ACROSS THE AREA. SIDED CLOSER TO THE SLOWER GFS
SOLUTION WITH THIS SYSTEM...WITH A DIGGING H5 TROF TO THE WEST. THIS
SHOULD RESULT IN A SLOWER SURFACE SYSTEM. EXPECT MANY PLACES TO REACH
THE MID TO UPPER 20S MONDAY NIGHT AS GOOD WET BULBING OCCURS. THERE
WILL BE SOME TEMPERATURE RISE TOWARD TUESDAY MORNING...BUT CURRENT
THINKING IS THAT THIS RISE WILL NOT BE ENOUGH TO CHANGE THINGS OVER
TO RAIN...EXCEPT ON THE RIDGE TOPS AND AREAS IN THE SOUTHWEST.
CRITICAL THICKNESSES AND THERMAL PROFILES INDICATE THERE COULD BE
SOME SNOW AT THE ONSET MONDAY EVENING...BUT AS WARM AIR OVERRIDES THE
COLD AIR...PRECIPITATION SHOULD CHANGE TO MAINLY FREEZING RAIN.
WARMER AIR WILL FINALLY PUSH TEMPS ABOVE FREEZING TUESDAY
MORNING...CHANGING ALL THE PRECIP OVER TO RAIN. WILL BE WATCHING THIS
SITUATION CLOSELY FOR ANY ADVISORIES...WATCHES...OR WARNINGS THAT MAY
BE NECESSARY. FOR TEMPS...GENERALLY WENT ON THE COOL SIDE THROUGH THE
PERIOD.

.LONG TERM.../TUESDAY NIGHT THROUGH SATURDAY/

LIKELY POPS WILL CONTINUE INTO TUESDAY NIGHT AS A COLD FRONT PASSES
THROUGH THE AREA.

MOST OF THE PRECIP SHOULD BE EXITING EARLY WEDNESDAY MORNING AS
MODELS HAVE CONVERGED ON A FASTER SOLUTION... BUT ONE THAT WOULD
DRAW ENOUGH COLD AIR DOWN INTO THE AREA TO WARRANT A POSSIBLE
RAIN/SNOW MIX BEFORE THE PRECIP TOTALLY ENDS BY AFTERNOON.

HIGH PRESSURE IS PROGGED TO BUILD ACROSS THE SOUTHEAST WEDNESDAY
NIGHT THROUGH FRIDAY MORNING. BY THAT TIME ANOTHER WEAKER SHORTWAVE
AND SURFACE COLD FRONT WILL SWEEP INTO THE OHIO VALLEY RESULTING IN
A SLIGHT CHANCE FOR RAIN ON FRIDAY. A CLOSED LOW WHICH IS FORECAST
TO DEVELOP OVER THE SOUTHWEST CONUS IS THEN PROGGED TO PULL EASTWARD
SPONSORING THE DEVELOPMENT OF WHAT LOOKS TO BE A RATHER SIGNIFICANT
STORM SYSTEM OVER THE SOUTHERN PLAINS. THIS CURRENTLY APPEARS TO
BEGIN AFFECTING EAST KENTUCKY LATE FRIDAY NIGHT OR ON SATURDAY. NOT
VERY CONFIDENT ON TIMING THE EJECTION OF A SOUTHWEST CONUS CLOSED
LOW THAT HASN/T EVEN FORMED YET... DESPITE FAIRLY GOOD MODEL
AGREEMENT... SO WILL KEEP POPS IN THE SLIGHT CHANCE RANGE FOR
SATURDAY AT THIS TIME.

TEMPS ARE CURRENTLY EXPECTED TO REMAIN NEAR SEASONAL LEVELS AND HAVE
GENERALLY GONE A LITTLE ABOVE MOS GUIDANCE EACH PERIOD OWING TO THE
SOUTHWEST FLOW REGIME WHICH DEVELOPS ALOFT OVER THE OHIO VALLEY.
THIS SHOULD RESULT IN PRIMARY LIQUID PRECIP AS WE HEAD INTO THE
WEEKEND... ALTHOUGH WILL OFFER A SLIGHT CHANCE OF A RAIN/SNOW MIX
FRIDAY NIGHT.

&&

.AVIATION.../18Z TO 18Z/...UPDATED

BRISK NORTHWEST WINDS WITH FREQUENT GUSTS TO 30 KTS AND ABOVE WILL
CONTINUE THIS AFTERNOON BEFORE DIMINISHING AND BECOMING LIGHT BY LATE
IN THE EVENING. VFR CLOUD SHIELD WILL GRADUALLY WORK SOUTH AS WELL
WITH CIGS BREAKING UP EVERYWHERE BY NIGHTFALL. MODELS THEN INDICATE A
QUICK APPROACH OF MID LEVEL CLOUDINESS DURING THE OVERNIGHT HOURS IN
ADVANCE OF OUR NEXT WEATHER SYSTEM AND EXPECT THESE TO THICKEN ON
MONDAY BUT REMAIN VFR THROUGH 18Z.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...ABE/WJM
LONG TERM...ABE
AVIATION...ABE
Hazardous weather outlook, Feb 10, 4:22 AM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE JACKSON KY
422 AM EST SUN FEB 10 2008

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-111200-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
422 AM EST SUN FEB 10 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

WEST TO NORTHWEST WINDS MAY GUST TO 45 MPH AT TIMES TODAY BEHIND A
COLD FRONT. IN ADDITION...MUCH COLDER AIR WILL MOVE INTO THE REGION
TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A SLIGHT CHANCE OF FREEZING RAIN AND SNOW MONDAY AFTERNOON
NORTH OF THE MOUNTAIN PARKWAY. FREEZING RAIN IS LIKELY MONDAY NIGHT
NORTH OF THE MOUNTAIN PARKWAY...WITH A CHANCE OF FREEZING RAIN
ELSEWHERE. THE FREEZING RAIN MAY BE MIXED WITH SNOW AT
TIMES...ESPECIALLY NORTH OF THE PARKWAY. THE FREEZING RAIN MAY
LINGER INTO TUESDAY MORNING...ESPECIALLY IN THE VALLEYS...BEFORE
TEMPERATURES RISE ABOVE FREEZING. LIGHT ICE AND SNOW ACCUMULATIONS
ARE POSSIBLE MONDAY NIGHT AND TUESDAY MORNING...AND THIS MAY IMPACT
TRAVEL ACROSS PORTIONS OF THE AREA.

SNOW IS POSSIBLE FOR PORTIONS OF THE AREA TUESDAY NIGHT INTO
WEDNESDAY...AND AGAIN FROM FRIDAY NIGHT INTO SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT STRONG WIND GUSTS OR WIND DAMAGE
TODAY TO THE NATIONAL WEATHER SERVICE IN JACKSON.

WJM

...GRAMMAR CORRECTION...

Nearby

Wind Advisories in Kentucky, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.